MAUDE Adverse Event Report: PENUMBRA, INC. POD6; HCG, KRD

PENUMBRA, INC. POD6; HCG, KRD
Catalog Number RBYPOD6
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.The embolization coil was intact with its pusher assembly.The pull wire was found extended distal to the ddt approximately 4.0 mm.Coagulated blood was present inside the introducer sheath.The pet bump on the pull wire was damaged.The second returned pod6 was unable to be advanced out its introducer sheath.The pod6 was subsequently retracted from its introducer sheath and coagulated blood was flushed from the introducer sheath and the embolization coil.The pod6 was re-sheathed and able to be advanced through its introducer sheath and through the returned non-penumbra microcatheter with moderate resistance.A demonstration coil was able to be advanced through the returned non-penumbra microcatheter with minimal resistance.A 0.025¿ demonstration mandrel was able to be advanced through the non-penumbra microcatheter with minimal resistance.Conclusions: evaluation of the returned pod6¿s revealed the pull wire was distal to the pusher assembly ddt and that the pet bump was damaged.If resistance is experienced while advancing the device and the device is forcefully advanced against this resistance, damage such as this may occur.During functional testing, one of the pod6s was able to be advanced through its introducer sheath and through the returned non-penumbra microcatheter with moderate resistance.If the pull wire is not in its capture feature upon advancement, resistance may be experienced when advancing the embolization coil.Furthermore, a demonstration coil was able to advance through the non-penumbra microcatheter with minimal resistance.If a rotating hemostasis valve (rhv) and continuous flush are not used during the procedure, blood may backflow into the microcatheter.If blood began to coagulate on the device, it may have contributed to the resistance experienced during the procedure.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-02079.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using pod6s.During the procedure, the physician felt resistance while advancing a pod6 about 15 cm from the tip of a non-penumbra microcatheter and, consequently, the pusher assembly of the pod6 broke.The pod6 was then removed.The procedure then attempted to place another pod6, however, the physician felt resistance while advancing the pod6 though the hub of the microcatheter.Therefore, the pod6 was removed.The procedure then ended at this point.There was no report of an adverse effect to the patient.

Brand Name
POD6
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7985707
Report Number3005168196-2018-02080
Device Sequence Number16184280
Product Code HCG
UDI-Device Identifier00814548013817
UDI-Public00814548013817
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/20/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2026
Device Catalogue NumberRBYPOD6
Device Lot NumberF84110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2018
Initial Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005